Jump to content
Important Survey - Please Participate ×

I went to my therapist!!!


[Ob...]

Recommended Posts

So today I went and talked to her about my benzo issues.

she told me that I am def psychologically and physically addicted and if I continue in a year ill prob need to go to full on detox and all that…

So she decided, since my mother doesnt know about any of this and since my father will get in huge trouble because of him giving me pills, I will completely stop with clonazepam, and take some antipsychotic in the morning and at night to help with abstinence symptoms and anxiety.

lets just hope I dont mess this up and actually recover.

I am really happy rn and really hope to get better!!

Link to comment
Share on other sites

Glad you're happy with your therapist, coming clean can give you a sense of relief.

Can I ask how you are planning to stop? I hope your therapist is happy to work with you while you taper. Cold Turkey isn't a good idea. I'd also be wary of adding an antipsychotic personally. I would at least do some research on it. 

  • Like 1
Link to comment
Share on other sites

45 minutes ago, [[O...] said:

@[Pa...] you wanted an update :)

I’m glad you had the talk, and happy to know you’re going to keep your Dad out of trouble.  I share @[an...] concerns, does your therapist have an experience with getting people off of benzodiazepines? 

Link to comment
Share on other sites

1 hour ago, [[H...] said:

Glad you're happy with your therapist, coming clean can give you a sense of relief.

Can I ask how you are planning to stop? I hope your therapist is happy to work with you while you taper. Cold Turkey isn't a good idea. I'd also be wary of adding an antipsychotic personally. I would at least do some research on it. 

Well idk shes a doctor I guess she knows best… 

She told me to try and get through hard times instead of finding ways to stop feelings.

Link to comment
Share on other sites

20 minutes ago, [[P...] said:

I’m glad you had the talk, and happy to know you’re going to keep your Dad out of trouble.  I share @[an...] concerns, does your therapist have an experience with getting people off of benzodiazepines? 

I am not sure. But she has been working in that hospital for a long time so I am sure she did have people with those issues

Link to comment
Share on other sites

1 hour ago, [[O...] said:

Well idk shes a doctor I guess she knows best… 

She told me to try and get through hard times instead of finding ways to stop feelings.

Unfortunately doctors don't always know best when it comes to benzos. I'm not trying to discredit her or complicate things for you. It just seems that an antipsychotic might be a little heavy handed. I wouldn't want you to cause yourself more problems than necessary is all, and there's no harm in doing some research to enable you to make an informed decision on what's best for you. Is she going to support you in a taper, or does she want you to just stop?

Link to comment
Share on other sites

6 minutes ago, [[H...] said:

Unfortunately doctors don't always know best when it comes to benzos. I'm not trying to discredit her or complicate things for you. It just seems that an antipsychotic might be a little heavy handed. I wouldn't want you to cause yourself more problems than necessary is all, and there's no harm in doing some research to enable you to make an informed decision on what's best for you. Is she going to support you in a taper, or does she want you to just stop?

She wont taper it… imma not take clonazepam at all… idk how smart that is but hopefully it will be fine

Link to comment
Share on other sites

13 minutes ago, [[O...] said:

She wont taper it… imma not take clonazepam at all… idk how smart that is but hopefully it will be fine

Many people can just stop with little problems, so don't get yourself worked up about it, I'm sure you'll be fine. It's just always best to taper to give yourself the best chance of an easy ride. 

I'm gathering you've been taking your dad's prescription? Do you think you might consider tapering with this supply, or do you not think you can? There's no judgement here at all. I CT'd because I didn't know better,but not sure if I could have tapered either if I'm brutally honest. I just can't help thinking asking you to CT and give you an antipsychotic is a bit drastic. That being said, I'm not a doctor. But I would like to know her experience in such matters before I went with her suggestion personally.

Thoughts

@[Pa...] @[Wi...] ?

Edited by [Ha...]
Link to comment
Share on other sites

22 minutes ago, [[H...] said:

Many people can just stop with little problems, so don't get yourself worked up about it, I'm sure you'll be fine. It's just always best to taper to give yourself the best chance of an easy ride. 

I'm gathering you've been taking your dad's prescription? Do you think you might consider tapering with this supply, or do you not think you can? There's no judgement here at all. I CT'd because I didn't know better,but not sure if I could have tapered either if I'm brutally honest. I just can't help thinking asking you to CT and give you an antipsychotic is a bit drastic. That being said, I'm not a doctor. But I would like to know her experience in such matters before I went with her suggestion personally.

Thoughts

@[Pa...] @[Wi...] ?

I am not taking dads perscription, there are mine, but they have to be with them (I am not a minor I am 18) he just gives me whenever I ask.

Link to comment
Share on other sites

Hi @[Ob...]

I think if I were in your position, knowing what I know now, I would look at tapering off the medication. This doesn’t necessarily mean it will be a long process, as you can taper at a reasonable rate and see how it goes, adjusting your reductions as you go, if necessary. If things become difficult (symptomatically speaking), you will know that you did the right thing by NOT C/T’ing (as this would signify that a c/t would have been much more intense). You could then adjust your reduction percentages accordingly from there on to minimise symptoms.  

Of course, we have to take in to consideration whether your father could provide you with support you need… in controlling your taper… keep you to the set dose as you taper down.  

Do you think your father could help manage your taper? 

Link to comment
Share on other sites

1 minute ago, [[W...] said:

Hi @[Ob...]

I think if I were in your position, knowing what I know now, I would look at tapering off the medication. This doesn’t necessarily mean it will be a long process, as you can taper at a reasonable rate and see how it goes, adjusting your reductions as you go, if necessary. If things become difficult (symptomatically speaking), you will know that you did the right thing by NOT C/T’ing (as this would signify that a c/t would have been much more intense). You could then adjust your reduction percentages accordingly from there on to minimise symptoms.  

Of course, we have to take in to consideration whether your father could provide you with support you need… in controlling your taper… keep you to the set dose as you taper down.  

Do you think your father could help manage your taper? 

Yes, hes a good man, he can definitely help. The reason why my mother doesnt know is cause she is very explosive and can make a huge deal, when in reality it will just make things worse. 
ill see what I can do, if this doesnt work ill def taper :)

Link to comment
Share on other sites

5 minutes ago, [[W...] said:

We’re here to support and encourage you in whatever way we can, @[Ob...].

Please keep us informed as to how things progress.

Thank you!! It means a lot to have support ❤️

Link to comment
Share on other sites

7 minutes ago, [[O...] said:

Yes, hes a good man, he can definitely help. The reason why my mother doesnt know is cause she is very explosive and can make a huge deal, when in reality it will just make things worse. 
ill see what I can do, if this doesnt work ill def taper :)

Thats good that you're comfortable to talk about this with your dad. Just have a chat and see what he thinks, if you can maybe come up with some sort of taper plan between you and involve your therapist. It'll be fine I'm sure 

  • Like 1
Link to comment
Share on other sites

I just want to echo the concerns of @[Ha...]

Doctors are often very uneducated when it comes to benzodiazepine withdrawal. I wouldn’t just assume your doctor knows the real truth about these medications. In my personal opinion, if a doctor suggests a cold turkey (unless absolutely necessary) then they don’t understand benzodiazepines. 

Please do your research on the antipsychotics, as these medications come with their own potential complications, including having to eventually taper off them. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...